Alert archive / South Carolina / Wind Advisories in 2008
Wind Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Mar 4, 2008, 4:34 AM EST for 4 counties in South Carolina. It took effect at Mar 4, 2008, 10:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 4:34 AM EST (09:34 UTC)
- In effect from
- Mar 4, 2008, 10:00 AM EST
- Expired
- Mar 5, 2008, 1:41 AM EST
- In force
- 16 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 040934 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EST TUE MAR 4 2008 SCZ045-041700- /O.CAN.KCHS.LW.Y.0012.080304T1500Z-080305T1000Z/ /O.NEW.KCHS.WI.Y.0004.080304T1500Z-080304T2200Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 434 AM EST TUE MAR 4 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A POWERFUL UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA FROM THE WEST THIS AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WILL AFFECT A LARGE PART OF SOUTHEAST SOUTH CAROLINA THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED FROM LATE MORNING THROUGH THIS AFTERNOON. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY TODAY AROUND THE LAKE SHORES AND INCREASE OVER THE OPEN WATERS LATER THIS AFTERNOON. WITH HIGH WINDS AND APPROACHING THUNDERSTORMS TODAY...BOATERS SHOULD CONSIDER STAYING OFF THE WATER THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$ SCZ042>044-047>051-041700- /O.NEW.KCHS.WI.Y.0004.080304T1500Z-080304T2200Z/ HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 434 AM EST TUE MAR 4 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. A POWERFUL UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA FROM THE WEST THIS AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL AFFECT A LARGE PART OF SOUTHEAST SOUTH CAROLINA THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED FROM LATE MORNING TODAY THROUGH THIS AFTERNOON. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$
5 follow-up statements
000 WWUS72 KCHS 041612 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1112 AM EST TUE MAR 4 2008 SCZ042>045-047>051-042200- /O.CON.KCHS.WI.Y.0004.000000T0000Z-080304T2200Z/ HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 1112 AM EST TUE MAR 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A POWERFUL UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA FROM THE WEST THIS AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL AFFECT A LARGE PART OF SOUTHEAST SOUTH CAROLINA THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH THROUGH THIS AFTERNOON. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY THROUGH THIS AFTERNOON...MAINLY ALONG THE LAKE SHORE. WITH HIGH WINDS AND APPROACHING THUNDERSTORMS THIS AFTERNOON...BOATERS SHOULD CONSIDER STAYING OFF THE WATER THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$ RJB
000 WWUS72 KCHS 042104 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EST TUE MAR 4 2008 SCZ042>045-047>051-042300- /O.EXT.KCHS.WI.Y.0004.000000T0000Z-080304T2300Z/ HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 404 PM EST TUE MAR 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST LATER THIS AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL AFFECT A LARGE PART OF SOUTHEAST SOUTH CAROLINA THROUGH LATE THIS AFTERNOON. SOUTH WINDS 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY THROUGH THIS AFTERNOON...MAINLY ALONG THE LAKE SHORE. WITH HIGH WINDS AND APPROACHING THUNDERSTORMS THIS AFTERNOON...BOATERS SHOULD CONSIDER STAYING OFF THE WATER THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$ RJB
000 WWUS72 KCHS 042256 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 556 PM EST TUE MAR 4 2008 SCZ042>045-047>051-050400- /O.EXT.KCHS.WI.Y.0004.000000T0000Z-080305T0400Z/ HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 556 PM EST TUE MAR 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. A STRONG COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS EVENING BEFORE SHIFTING OFF THE COAST TONIGHT. SOUTH WINDS 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TO CONTINUE INTO THIS EVENING ACROSS MOST OF SOUTHEAST SOUTH CAROLINA. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY THROUGH THIS EVENING...MAINLY ALONG THE LAKE SHORE. DUE TO THE HIGH WINDS AND THUNDERSTORMS...BOATERS SHOULD CONSIDER STAYING OFF THE WATER THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$
000 WWUS72 KCHS 050357 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1057 PM EST TUE MAR 4 2008 SCZ042-043-047>049-051-050500- /O.CAN.KCHS.WI.Y.0004.000000T0000Z-080305T0400Z/ HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-COASTAL COLLETON- COASTAL JASPER- INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...JASPER 1057 PM EST TUE MAR 4 2008 ...WIND ADVISORY IS CANCELLED... BREEZY CONDITIONS WILL CONTINUE TO IMPACT THE REGION THROUGH 2 AM...HOWEVER WINDS HAVE DROPPED BELOW WIND CRITERIA THRESHOLDS. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$ SCZ044-045-050-050700- /O.EXT.KCHS.WI.Y.0004.000000T0000Z-080305T0700Z/ DORCHESTER-BERKELEY-CHARLESTON- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON 1057 PM EST TUE MAR 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EST WEDNESDAY... A STRONG COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS ACROSS THE TRI-COUNTY AREA OF SOUTHERN SOUTH CAROLINA. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY TONIGHT. DUE TO THE HIGH WINDS...BOATERS SHOULD CONSIDER STAYING OFF THE WATER THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$
000 WWUS72 KCHS 050641 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 141 AM EST WED MAR 5 2008 SCZ045-051000- /O.CAN.KCHS.WI.Y.0004.000000T0000Z-080305T0700Z/ /O.NEW.KCHS.LW.Y.0013.080305T0641Z-080305T1600Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 141 AM EST WED MAR 5 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING FOR LAKE MOULTRIE... ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW WIND ADVISORY THRESHOLDS EARLY THIS MORNING. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. ON LAKE MOULTRIE HOWEVER...WINDS WILL REMAIN VERY GUSTY THROUGH THE REMAINDER OF THE OVERNIGHT HOURS AND INTO LATE MORNING WEDNESDAY. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. WINDS AROUND 25 KNOTS WITH GUSTS UP TO 30 KNOTS...WILL DIMINISH TO 20 KNOTS LATE TONIGHT AND EARLY WEDNESDAY MORNING. IN ADDITION TO THE GUSTY WINDS...2 TO 3 FEET WAVES CAN BE EXPECTED ON THE WESTERN END OF THE LAKE...AS WELL AS OVER THE OPEN LAKE WATERS. CONDITIONS WILL QUICKLY IMPROVE BY LATE MORNING AND DURING THE AFTERNOON HOURS WEDNESDAY. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH LATE WEDNESDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ SCZ044-050-050745- /O.CAN.KCHS.WI.Y.0004.000000T0000Z-080305T0700Z/ DORCHESTER-CHARLESTON- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...CHARLESTON 141 AM EST WED MAR 5 2008 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW WIND ADVISORY THRESHOLDS EARLY THIS MORNING. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:25 AM EST, 9 minutes earlier.
Area forecast discussion, Mar 4, 4:25 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EST TUE MAR 4 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY AND TONIGHT.
HIGH PRESSURE WILL RETURN FOR WEDNESDAY AND THURSDAY. ANOTHER STORM
SYSTEM MAY AFFECT THE AREA ON FRIDAY AND FRIDAY NIGHT...WITH HIGH
PRESSURE THEN BUILDING BACK INTO THE AREA OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...AN AREA OF LOW PRESSURE IS LOCATED OVER
THE TRI-STATE BORDER OF TN/MS/AL...WITH A COLD FRONT EXTENDING
SOUTHWARD INTO THE GULF OF MEXICO. IR SAT IMAGERY INDICATES
GENERALLY PARTLY CLOUDY SKIES IN PLACE ACROSS THE FORECAST
AREA...WITH SOME LOW STRATUS BEGINNING TO DEVELOP OVER NORTHERN
FL/SOUTHERN GA. MAIN NEAR TERM CONCERN FOR TODAY REVOLVES AROUND THE
POTENTIAL FOR SEVERE WEATHER.
TODAY...
THE AREA OF LOW PRESSURE WILL DEEPEN AS IT TRACKS NORTHEASTWARD INTO
WEST VIRGINIA BY 00Z WED. THIS WILL ALLOW A STRONG COLD FRONT TO
PUSH INTO WESTERN ZONES DURING THE AFTERNOON. HIGH CLOUD WILL
CONTINUE TO INCREASE OVER THE AREA THROUGH THE DAY...BUT MUCH OF THE
REGION ESPECIALLY CLOSER TO THE SC/GA COAST WILL SEE A FAIR AMOUNT
OF FILTERED SUNSHINE THIS MORNING. 1000-850 MB THICKNESS VALUES
SUGGEST HIGHS WILL TOP OUT IN THE LOWER 80S ACROSS THE AREA...BUT
WITH INCREASING CLOUD COVER WILL HOLD TEMPS BACK IN THE MID TO UPPER
70S. AS FOR WEATHER DETAILS...WILL MENTION SLIGHT CHANCE POPS ACROSS
FAR WESTERN ZONES PRIOR TO NOON...BUT EXPECT MOST AREAS WILL REMAIN
RAIN FREE. THEN CATEGORICAL AND LIKELY POPS ARE IN ORDER FOR THE
FORECAST AREA THIS AFTERNOON AS COLD FRONT PUSHES INTO THE CWA.
EXPECT A RATHER BREEZY DAY ACROSS THE FORECAST AREA...AND GIVEN H95
WINDS OF 35 TO 40 KT...EXPECT SUSTAINED WINDS OF 25 TO 35 MPH ACROSS
PORTIONS OF SOUTH CAROLINA...WHERE THE MAJORITY OF SUNSHINE WILL BE
SEEN. THEREFORE WILL ISSUE A WIND ADVISORY FOR PORTIONS OF THE SOUTH
CAROLINA FROM LATE MORNING THROUGH THE AFTERNOON.
NOW FOR SEVERE WEATHER POTENTIAL. IT APPEARS THAT THIS SYSTEM WILL
BE TRACKING THROUGH THE REGION AT THE TIME OF PEAK
HEATING...INCREASING THE POSSIBILITY FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA. DYNAMICS ARE IMPRESSIVE WITH A COUPLING OF TWO 100+ KT H25
JETS OVER THE FORECAST AREA BY LATE IN THE AFTERNOON.
ADDITIONALLY...UPPER TROUGH IS FORECAST TO TAKE ON A NEGATIVE TILT
THIS AFTERNOON AS IT PUSHES TOWARD THE CWA...AND THIS WILL INDUCE
VERY IMPRESSIVE MID-LEVEL QG FORCING OVER THE REGION. ADDITIONALLY
MID-LEVEL LAPSE RATES WILL BE ON THE ORDER OF 6.5 TO 7.5 C/KM THIS
AFTERNOON. MEANWHILE...0-6 KM BULK SHEAR MAGNITUDE WILL BE ON THE
ORDER OF 50 TO 60 KT...STRONGLY SUGGESTING ORGANIZED CONVECTION WILL
DEVELOP OVER THE FORECAST AREA. ADJUSTING MODEL SOUNDINGS FOR HIGHS
IN THE UPPER 70S AND DEWPOINTS IN THE MID 60S...YIELDS SURFACE BASED
CAPE VALUES OF 1000-1500 J/KG AND LI/S OF -3 TO -5. WITH WIND FIELDS
OF 50 TO 55 KT AT H85...WBZ HEIGHTS OF 10.5 TO 11.5 KFT...AND 0-3 KM
HELICITY VALUES ON THE ORDER OF 300 TO 500 M2/S2...SEVERE WEATHER
APPEARS TO BE LIKELY ACROSS THE ENTIRE CWA. THE MAIN HAZARDS APPEAR
TO BE DAMAGING WINDS AND LARGE HAIL...BUT TORNADOES CAN CERTAINLY
NOT BE RULED OUT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE FORECAST AREA
DURING THE EVENING HOURS...WITH HIGH PRESSURE THEN BEGINNING TO
BUILD INTO THE REGION IN ITS WAKE. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO TRANSITION OFFSHORE IN THE EVENING...WITH RAIN FREE
CONDITIONS THEN EXPECTED AFTER MIDNIGHT. OVERNIGHT LOWS ARE EXPECTED
TO BOTTOM OUT IN THE LOW 40S WELL INLAND...AND IN THE UPPER 40S
CLOSER TO THE COAST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ON WED...ANY LINGERING LOW CLOUDS TRAPPING BELOW A STRENGTHENING
SUBSIDENCE CAP SHOULD SCOUR OUT QUICKLY IN DEEP DOWNSLOPE FLOW
MAKING FOR A MAINLY SUNNY DAY. TEMPERATURES DURING THE DAY REMAIN
TRICKY AS MOS POPS CONTINUE IN THE 60-65 RANGE BUT THICKNESS AND
DOWNSLOPE REGIME SUGGEST HIGHER. FORECAST SOUNDINGS SHOWING MIXING
LEVELS BELOW 3 KFT HOWEVER SO WILL MAINTAIN OUR MID 60S HIGHS AS A
COMPROMISE.
WED NIGHT AND THU WITH WEAK HIGH PRES OVER THE REGION...MOSTLY CLEAR
WITH MILD LOWER 70S ON THU AFTN AWAY FROM THE COOLER BEACHES.
THE ECMWF HAS MADE A DRASTIC WET SHIFT SINCE YESTERDAY AND HAS COME
MORE IN LINE WITH THE GFS WITH A STRONG BAROCLINIC REGION DEVELOPING
ALONG AND INLAND A STRENGTHENING COASTAL TROUGH ON FRI. BOTH MODELS
ALONG WITH THE 00Z GEM GLOBAL INDICATE PLENTY OF COMPLEX UPPER LEVEL
ENERGY AND SIGNIFICANT RAINS MOVING NE THROUGH N FLORIDA AND FAR SERN
GEORGIA OVER THE GULF STREAM FRI. WE BUMPED OUR POPS UP TO 40-60
OVER THE SRN COASTAL AREAS TO TREND.
SKIES EXPECTED TO CLEAR ON SAT WITH SLIGHTLY BELOW CLIMO TEMPERATURES
THIS WEEKEND WITH QUIET WEATHER LIKELY SAT AFTN INTO MON.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
STRONG STORM SYSTEM CURRENTLY OVER EASTERN MISSISSIPPI AND WESTERN
ALABAMA...WILL TRACK EASTWARD AND PUSH THROUGH THE TERMINALS LATER
THIS AFTERNOON AND EARLY THIS EVENING. EXPECT VFR CONDITIONS TO
PREVAIL THROUGH THE MORNING HOURS AND INTO THE EARLY AFTERNOON.
LOW LEVEL WIND FIELDS WILL REMAIN QUITE IMPRESSIVE THROUGH THE
REMAINDER OF THE OVERNIGHT HOURS...SO WILL CONTINUE TO MENTION LOW
LEVEL WIND SHEAR IN TAFS THROUGH 14Z. WITH A FAIR AMOUNT OF
MORNING SUNSHINE EXPECTED...WINDS WILL GET QUITE GUSTY ACROSS THE
TERMINALS ONCE THE LOW LEVEL INVERSION BREAKS...ESPECIALLY AT THE
CHS TERMINAL WHERE SKIES WILL REMAIN SCATTERED LONGER. A STRONG
LINE OF THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON WEST OF THE
TERMINALS...AND IS EXPECTED TO PUSH THROUGH CHS AND SAV DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. WIND FIELDS ARE EXTREMELY
IMPRESSIVE ALOFT...SO INCLUDED SOME STRONG WIND GUST MENTION AT
BOTH TERMINALS ALONG WITH SOME MVFR CIGS WHEN SQUALL LINE IS
EXPECTED TO PUSH THROUGH. ONCE COLD FRONT PUSHES OFFSHORE THIS
EVENING...SKIES WILL QUICKLY CLEAR BUT WINDS WILL LIKELY CONTINUE
TO GUST THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD.
EXTENDED AVIATION OUTLOOK...ALTHOUGH A LOW PRES SYSTEM WILL SKIRT
THE AREA FRI WITH POSSIBLE MVFR WEATHER...GENERALLY VFR CONDITIONS
WILL PREVAIL THROUGH SAT.
&&
.MARINE...
A STRONG STORM SYSTEM WILL TRACK TOWARD THE AREA TODAY...THEN PUSH
EASTWARD AND THROUGH THE WATERS TONIGHT. WIND FIELDS WILL INCREASE
SIGNIFICANTLY ACROSS THE AREA IN ADVANCE OF THE AND BEHIND THE COLD
FRONT...AND WILL NEED TO UPGRADE THE GALE WATCH TO A GALE WARNING
FOR THE OUTER GEORGIA WATERS AND NEARSHORE SOUTH CAROLINA WATERS.
ELSEWHERE...SMALL CRAFT ADVISORIES STILL LOOK ON TRACK THROUGH
TONIGHT.
ON WED...OFFSHORE JETTING AND GOOD MIXING PROFILE SHOULD ENSURE THAT
20-25 WLY WINDS WILL START OFF THE DAY 10-20 NM OFFSHORE...
ESPECIALLY IN SE GEORGIA. LOW LEVEL WINDS SUBSIDE DURING THE DAY AND
WINDS AND SEAS SHOULD FALL BLO SCA LEVELS BY MID/LATE WITHIN 20 NM
AND DURING THE EARLY AFTN 20-60 NM OFF THE GEORGIA COAST.
THE NEXT MARINE EVENT HAS BEEN LOOKING STRONGER FROM RUN TO RUN
AND NOW APPEARS TO HAVE MUCH BETTER MODEL CONSENSUS THAT A SURFACE
WAVE WILL RIDE NE ALONG A COASTAL FRONT FRI AND FRI NIGHT. WHERE THE
FRONT WILL BE IS STILL MUCH IN DOUBT...BUT SUSPECT MOST OF OUR
WATERS WILL BE IN A COOLER NE FLOW WITH THIS LATE WEEK EVENT. WE
RAISED WINDS AND SEAS AT WEEKS END TO TREND HIGHER.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR SCZ042>045-047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ352.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY
FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ354.
GALE WARNING FROM NOON TODAY TO 4 AM EST WEDNESDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 AM EST
WEDNESDAY FOR AMZ330.
&&
JRJHazardous weather outlook, Mar 3, 9:32 PM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 932 PM EST MON MAR 3 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-041030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 932 PM EST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE SOUTHEAST UNITED STATES DURING THE DAY TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM...SOME OF WHICH MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. A LARGER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA DURING THE LATTER HALF OF THE AFTERNOON THROUGH THE FIRST PART OF THE EVENING WITH THE MAIN COLD FRONT. ANY OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. LAW ENFORCEMENT AGENCIES... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE PREPARED FOR ACTIVATION ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND TUESDAY NIGHT. SCZ045-041030- BERKELEY- 932 PM EST MON MAR 3 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 5 AM EST WEDNESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE SOUTHEAST UNITED STATES DURING THE DAY TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM...SOME OF WHICH MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. A LARGER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA DURING THE LATTER HALF OF THE AFTERNOON THROUGH THE FIRST PART OF THE EVENING WITH THE MAIN COLD FRONT. ANY OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE PREPARED FOR ACTIVATION ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND TUESDAY NIGHT. AMZ350-352-374-041030- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 932 PM EST MON MAR 3 2008 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE DURING THE LATTER HALF OF TUESDAY AFTERNOON INTO TUESDAY NIGHT AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE COASTAL WATERS AHEAD OF A POTENT STORM SYSTEM. THE PRIMARY THREAT WILL BE FROM WIDESPREAD DAMAGING WIND GUSTS IN EXCESS OF 34 KNOTS...LARGE HAIL...AND WATERSPOUTS. HIGH SURF...AS SOUTHERLY WINDS INCREASE TO 20 OR 25 KNOTS AND GUSTY DURING TUESDAY ACROSS THE SOUTH CAROLINA COASTAL WATERS...SEAS WILL BUILD TO AS HIGH AS 8 FEET. WITH THE ONSHORE FETCH...BREAKERS MAY REACH UP NEAR 5 FEET IN THE SURF ZONE...AND A HIGH SURF ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND TUESDAY NIGHT. AMZ330-354-041030- CHARLESTON HARBOR- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 932 PM EST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE DURING THE LATTER HALF OF TUESDAY AFTERNOON INTO TUESDAY NIGHT AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE COASTAL WATERS AHEAD OF A POTENT STORM SYSTEM. THE PRIMARY THREAT WILL BE FROM WIDESPREAD DAMAGING WIND GUSTS IN EXCESS OF 34 KNOTS...LARGE HAIL...AND WATERSPOUTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND TUESDAY NIGHT. JRL/33
Nearby
Wind Advisories in South Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.